Quitting Clozapine. Having Insomnia.

G

Geriksparta88

Member
Joined
Apr 19, 2019
Messages
6
Location
Oz
#1
I start sleeping at 630. I have good sleep for 1 or 2 hours and then cant really sleep at all for 6 hours. I work get up to go to work at 3am. This is because ive been taking clozapine for 3 years. Ive been off it for 3 days so far. Im not sure what to do, and my pyschtrist would be pissed if i told him what im doing. Im also doing this secretively because my parents think im on them. So far, im doing pretty good. Im active. ITS JUST THIS INSOMINA IM HAVING... im not sure if its going to catch up with me. I tried taking chamomile the 2nd night....and had a brief greyscale tunnel-visioned panic attack. Im not sure what will happen if i take melatonin.
And secondly....im misdiagnosed....i dont have schizo-effective disorder OR schizphrenia. Not sure if this will make the transition into good sleep easier.
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
301
Location
Eastern Europe
#2
Your health should be more importan than having a particular job. Don’t mess with your sleep, even if you fall asleep later, you shouldn’t awake at 3am.. that can’t lead to anything good
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
8,594
Location
England
#3
Hi,
It can be very dangerous to come of meds without medical supervision.
It can be difficult accepting diagnosis. Please see your dr.
Take care
 
V

Vunit

Active member
Joined
Mar 28, 2019
Messages
28
Location
Michigan
#4
I also take Clozapine (400mg a day). I still hear voices but they are diminished by about 70%. I went on vacation for 2 weeks and stopped taking my meds cold turkey. I stopped mostly because the side effects made me a zombie in the morning. That was a bad mistake. After about the second day off i heard voices like before and was all of a sudden paranoid about everything. But the worst was trying to sleep and having really bad nightmares and waking up feeling as if i hadn't slept an hour.

If you are going to get off Clozapine I would suggest dosing down from your current dose to nothing over the course of a couple months. Going cold turkey did not work for me but thankfully restarting it put me back to where I was more or less before I stopped. Best yet you should probably talk to your dr. about switching to a medication that has less side effects.
 

Similar threads